Alert archive / Washington / Gale Warnings in 2018
Gale Warning 94, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 30, 2018, 12:39 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2018, 12:39 AM PST (08:39 UTC)
- Expired
- Dec 30, 2018, 6:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
604 WHUS76 KSEW 300839 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1239 AM PST Sun Dec 30 2018 PZZ131-132-301645- /O.UPG.KSEW.SC.Y.0269.000000T0000Z-181230T2200Z/ /O.NEW.KSEW.GL.W.0094.181230T0839Z-181230T1400Z/ /O.EXB.KSEW.SC.Y.0270.181230T1400Z-181230T2200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1239 AM PST Sun Dec 30 2018 ...GALE WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 6 AM PST early this morning. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 6 AM this morning to 2 PM PST this afternoon. The Small Craft Advisory is no longer in effect. * WIND...West 25 to 35 knots easing to 15 to 30 knots this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-301645- /O.EXT.KSEW.RB.Y.0043.000000T0000Z-181231T1100Z/ Grays Harbor Bar- 1239 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PST MONDAY... * COMBINED SEAS...10 to 12 feet. * BAR CONDITION...Rough. Breakers possible during ebb currents. * FIRST EBB...1115 PM this morning. * SECOND EBB...1130 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-301400- /O.CON.KSEW.SC.Y.0268.000000T0000Z-181230T1400Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 1239 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WIND AND WAVES...West wind 15 to 25 knots. Combined seas 10 to 12 feet with a dominant period of 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-301645- /O.CON.KSEW.SC.Y.0268.000000T0000Z-181230T2300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1239 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND AND WAVES...West to northwest wind 15 to 30 knots. Combined seas 11 to 14 feet with a dominant period of 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-301645- /O.CON.KSEW.SC.Y.0268.000000T0000Z-181230T2300Z/ Northern Inland Waters Including The San Juan Islands- 1239 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...Westerly 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-301645- /O.CON.KSEW.SC.Y.0270.000000T0000Z-181230T2000Z/ Admiralty Inlet- 1239 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WIND...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
1 follow-up statement
236 WHUS76 KSEW 301040 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 240 AM PST Sun Dec 30 2018 PZZ131-132-301845- /O.CON.KSEW.GL.W.0094.000000T0000Z-181230T1400Z/ /O.CON.KSEW.SC.Y.0270.181230T1400Z-181230T2200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 240 AM PST Sun Dec 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... * WIND...West 25 to 35 knots easing to 15 to 30 knots this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-301845- /O.EXT.KSEW.SC.Y.0268.000000T0000Z-181230T2000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 240 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WIND AND WAVES...West wind 15 to 30 knots. Combined seas 10 to 12 feet with a dominant period of 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ156-170-173-176-301845- /O.EXT.KSEW.SC.Y.0268.000000T0000Z-181231T0800Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 240 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND AND WAVES...West to northwest wind 15 to 30 knots. Combined seas 11 to 14 feet with a dominant period of 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-301845- /O.EXT.KSEW.SC.Y.0268.000000T0000Z-181231T2000Z/ Northern Inland Waters Including The San Juan Islands- 240 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST MONDAY... * WIND...Westerly 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-301845- /O.EXT.KSEW.SC.Y.0270.000000T0000Z-181231T0200Z/ Admiralty Inlet- 240 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-301845- /O.CON.KSEW.RB.Y.0043.000000T0000Z-181231T1100Z/ Grays Harbor Bar- 240 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * COMBINED SEAS...10 to 12 feet. * BAR CONDITION...Rough. Breakers possible during ebb currents. * FIRST EBB...1115 PM this morning. * SECOND EBB...1130 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ150-153-301845- /O.CON.KSEW.SC.Y.0268.000000T0000Z-181230T2300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- 240 AM PST Sun Dec 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND AND WAVES...West to northwest wind 15 to 30 knots. Combined seas 11 to 14 feet with a dominant period of 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 29, 8:23 PM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 29, 8:23 PM PST, 4 hours 16 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Seattle WA
823 PM PST Sat Dec 29 2018
.SYNOPSIS...A front will move inland tonight with showers
tapering through Sunday and ending by Sunday night. High pressure
aloft will bring dry weather Monday and Tuesday. Rain will return
Wednesday and Thursday as a frontal system stalls over the area.
A trailing cold front will push inland on Friday with rain
changing to showers.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...A cold front is currently
moving east of the area with steady rain ending. Showers look
pretty isolated behind the front tonight. The exception will be in
a Puget Sound Convergence Zone. The PSCZ will be over central
Puget Sound - perhaps a little further south than normal due to
the west/northwest flow aloft. It looks like the PSCZ will fade
away Sunday morning as onshore flow eases. Snow levels will lower
to 2500-3000 feet tonight and the mountains could pick up several
inches of snow. Advisory amounts are possible depending on where
the convergence zone sets up.
Showers will be mostly confined to the mountains on Sunday. Drier
northerly flow aloft will develop and low level onshore flow will
ease and turn more northerly as well. Isolated showers over the
mountains should end Sunday evening. An upper ridge will move
over the area Monday and Tuesday for dry weather with sunshine at
times. Temperatures will be near normal. Schneider
.LONG TERM /TUESDAY THROUGH SATURDAY/...Models in pretty good
agreement showing a frontal system spreading rain into the area on
Wednesday, stalling the system over the area Wednesday night,
then lifting it a bit north as a warm front on Thursday. While
there are some differences in the details by Thursday, it looks
like a wet period. A trailing cold front will finally push inland
on Friday with rain changing to showers. Models are kind of all
over the place by Saturday but it doesn't look like any organized
systems will be impacting the area. Schneider
&&
.AVIATION...A front will move inland this evening with westerly
flow aloft becoming northwesterly tonight and northerly on
Sunday. At the surface, onshore flow will ease later tonight and
Sunday. The air mass is moist and slightly unstable. A Puget Sound
Convergence Zone over central Puget Sound will dissipate Sunday
morning.
KSEA...Mostly MVFR low clouds expected tonight and Sunday morning
although the lower ceilings could scatter at times. A Puget Sound
Convergence Zone is expected to remain just north of the terminal
tonight with southwest winds 5-10 knots. VFR low clouds should
scatter late Sunday with winds becoming northerly. Schneider
&&
.MARINE...Onshore flow tonight will ease on Sunday. Gale force
west winds are expected in the Strait this evening with winds
easing to small craft advisory strength after that. There is a
chance gales could linger in the Strait into the early morning
hours Sunday however. Elsewhere, small craft advisory strength
westerly winds most waters tonight will ease Sunday and Sunday
night. West swell 10-13 feet over the Coastal Waters will
gradually subside Sunday and Sunday night. There is also a
somewhat unusual secondary west swell around 6 feet over the
Coastal Waters that will linger into Sunday and then fade away.
Onshore flow will become light offshore Sunday night and Monday as
high pressure moves into southern British Columbia. Weak high
pressure will be over the area on Tuesday for relatively light
winds. A frontal system will move into the area on Wednesday and
then stall across the area into Thursday. Schneider
&&
.HYDROLOGY...Minor flooding is occurring on the Skokomish river in
Mason county. A front which brought heavy rain earlier today has
pushed inland and rainfall has tapered. The Skokomish river should
crest later tonight and fall below flood stage on Sunday. No
other rivers are likely to flood tonight through Wednesday.
The next threat for river flooding is Wednesday night and Thursday.
The GFS continues to show a warm front lingering across the area.
This would bring a potential for river flooding especially for
rivers flowing off the Olympics and to a lesser extent the North
Cascades. The ECMWF is weaker and more progressive with less rain
for a much reduced risk of river flooding.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 AM PST Sunday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties.
PZ...Small Craft Advisory until 3 PM PST Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-Northern Inland Waters Including The
San Juan Islands.
Small Craft Advisory for rough bar until 3 PM PST Sunday for
Grays Harbor Bar.
Small Craft Advisory from midnight tonight to 2 PM PST Sunday
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until midnight PST tonight for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 6 AM PST Sunday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until noon PST Sunday for Admiralty Inlet.
Gale Warning until 11 PM PST this evening for Admiralty Inlet.
Small Craft Advisory until 9 PM PST this evening for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 4:13 PM PST | River Flood Warning | SEW | Mason | 22 hr |
| Dec 29, 7:30 PM PST | Small Craft Advisory | SEW | 19 hr | |
| Dec 29, 10:52 PM PST | River Flood Warning | SEW | King | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.